MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT
Model Number GF-210RA
Medical Device Problem Codes Loss of Data (2903); Data Problem (3196)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer would like to send the unit in for repair.The device was in use on a patient, but no patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the multigas unit was dropping patient data intermittently during cases.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019 customer stated gas unit dropped out intermittently.Nk repair center evaluated the device and noted device was giving "gas device error" on the monitoring device.Service requested: exchange.Service performed: exchange.Investigation result: the investigation under irc-nka300155492 concluded that for gf-210ra revision cb and onward with sensor unit cd-314p revision 2 (serial numbers (b)(6)) needed a firmware upgrade.Revision 2 of cd-314p utilize a new pump with a slight difference in specification.The sensor unit detects this small difference and output as gas device error.The resolution was to perform a firmware upgrade.For gf-210ra with older sensor unit cd-314p (no revision # = first revision), there was no tendency of sensor failing, thus the investigation provided no countermeasure.Due to no tendency of failure, it was determined these sensors failed as a result of normal usage.Cd-314p replacement is recommended.In summary, serial numbers(b)(6)and below has the first version of cd-314p.Serial numbers (b)(6) have version 2 of cd-314p.These units require firmware upgrade.Serial numbers above (b)(6) are not affected.The root cause of the error message on serial number 1262 was due to firmware requiring upgrade.

Brand Name
GF-210RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8746618
Report Number8030229-2019-00253
Device Sequence Number1680664
Product Code CCK
UDI-Device Identifier00841983100321
UDI-Public00841983100321
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/03/2019
Report Date (Section F) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-210RA
Device Catalogue NumberGF-210RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/03/2019
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer09/03/2019
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA09/03/2019